Alert archive / Colorado / Snow Squall Warnings in 2022

Snow Squall Warning 8, NWS Pueblo, CO

November 29, 20224 counties in Colorado

NWS Pueblo, CO issued this snow squall warning at Nov 29, 2022, 8:41 AM MST for 4 counties in Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2022, 8:41 AM MST (15:41 UTC)
Expired
Nov 29, 2022, 9:15 AM MST
In force
34 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 3.7 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4290 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS55 KPUB 291541
SQWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
841 AM MST Tue Nov 29 2022

COC055-071-089-101-291615-
/O.NEW.KPUB.SQ.W.0008.221129T1541Z-221129T1615Z/
Otero CO-Huerfano CO-Las Animas CO-Pueblo CO-
841 AM MST Tue Nov 29 2022

The National Weather Service in Pueblo has issued a

* Snow Squall Warning for...
  Southwestern Otero County in southeastern Colorado...
  Northeastern Huerfano County in southeastern Colorado...
  North central Las Animas County in southeastern Colorado...
  Southeastern Pueblo County in southeastern Colorado...

* Until 915 AM MST.

* At 840 AM MST, a dangerous snow squall was located along a line
  extending from 6 miles west of Rocky Ford to 20 miles east of
  Walsenburg to near Farisita, moving southeast at 30 mph.

  HAZARD...Intense bursts of heavy snow and gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           greater than 35 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

This snow squall will be near...
  Walsenburg around 855 AM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3770 10386 3752 10432 3748 10484 3782 10489
      3788 10458 3808 10415 3801 10391
TIME...MOT...LOC 1540Z 318DEG 43KT 3802 10383 3773 10443 3770 10499 

SNOW SQUALL...OBSERVED

$$

mw

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Nov 29, 4:09 AM MST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 29, 4:09 AM MST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
409 AM MST Tue Nov 29 2022

.SHORT TERM...(Today and tonight)
Issued at 357 AM MST Tue Nov 29 2022

Key Messages:

1) Some snow (which may be briefly heavy) to affect the region
mainly this morning.

2) Very cold through the next 24 hours.

Currently...

A cold front was progressing south across the region at 3 AM this
morning. The well defined boundary was located from roughly Colorado
City to Springfield. Areas north of this line were in the 20s and
30s with a general NE winds while areas south of this line were in
the 30s and L40s with a gusty westerly component to the sfc wind
field.

Over the CWA, scattered snow showers were occurring generally N of a
line from Saguache to south of Canon city. Radar echoes were noted
east of this area, but the precip was likely not reaching the
ground. Farther north (N of Castle Rock), was fairly stout band of
snow was occuring over the northeast plains.

Today...

A sharply colder day is expected over the forecast area.
Temperatures will likely continue to drop this AM and only rise a
few degrees later today, but still will likely remain in the 20s
most of the plains with a few L30s by afternoon. The main area of
snow for the plains will likely be north of a line from Colorado
City to areas N of La junta. An inch or two of snow will be
possible, and cannot rule out some (relatively) brief period of
heavy snow occurring this morning. Travel this AM from Pueblo north
could be a bit tricky. Fortunately, winds will likely remain
relatively light, but cannot rule out some wind gusts in the 20s,
especially in El paso county this morning as the snow bands move
across the region.

Strong winds will likely continue over the southern Sangres through
most of the day.

Snow in the mtns this AM should significantly decrease by afternoon.
most if not all of the snow on the plains should end by the middle
of the afternoon.

Tonight...

Cry and very cold! Min Temperatures over the plains generally along
and north of highway 50s will be in the single digits by Wed AM,
with lower tens south of 50. The SLV will be in the negative single
digits, along with the mtns. We may see some warming just east of
the mtns, with mins in the lower 10s. \/Hodanish

.LONG TERM...(Wednesday through Monday)
Issued at 357 AM MST Tue Nov 29 2022

Key Messages:

1) Warm and dry this week, with potential fire weather conditions
for Friday.

2) New possible system Friday into the weekend, bringing back
cooler, wetter weather.

Upper-level ridging will build back in for midweek, leading to a
warming and drying trend across our area. Breezy west winds will set
in overhead as well, with some gusts mixing down towards the
surface. High temperatures will warm quickly with each passing day,
hitting the 40s on Wednesday and climbing into the 50s-60s by the
end of the week. With these warming temperatures and breezy winds,
spotty near-critical fire weather conditions will be possible over
portions of the plains. Best chance for fire weather conditions at
this time is Friday afternoon, although guidance only shows spotty
near-critical conditions over our far southeast plains, and just for
a few hours. That could change as the week progresses, though.
Models show a new upper trough passing through the region on Friday,
bringing in some new energy and potentially some more winter
weather. At this time, the system looks a bit moisture-starved, only
bringing some light snowfall to the mountains, while a new cold
front pushes south across the plains later in the day. Details on
this potential system are sure to change as we progress further into
this week, but a cooler, slightly wet signal is already in place for
late Friday into this weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 357 AM MST Tue Nov 29 2022

Snow showers will likely affect all of the taf sites (KCOS, KALS and
KPUB) mainly during the morning time period. Some brief periods of
locally heavy snow cant be ruled out and we could drop to IFR for a
brief time periods as the heavier bands move across. Clearing skies
should occur by this afternoon, with VFR by later this afternoon
into the nighttime hours expected.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 PM MST this afternoon for COZ058-
060.

Winter Weather Advisory until 5 PM MST this afternoon for COZ059-
066-068.

High Wind Warning until 11 AM MST this morning for COZ074-075.

Winter Weather Advisory until 2 PM MST this afternoon for COZ084.

&&

SHORT TERM...HODANISH
LONG TERM...GARBEROGLIO
AVIATION...HODANISH
Hazardous weather outlook, Nov 29, 4:07 AM MST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
407 AM MST Tue Nov 29 2022

COZ058>089-093>099-301115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
407 AM MST Tue Nov 29 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A couple bands of snow will be likely across the Pueblo and
Colorado Springs areas this morning. This snow will impact the
morning commute, with an inch or two of snow possible along the
I-25 corridor. A brief period of heavier snow will be possible
with the stronger bands.

Over the remainder of the region, periods of snow will be possible
this morning across most of the mountain areas, with an additional
2 to 4 inches of snow possible, especially along the Continental
Divide regions.

Parts of the plains will likely see some snow showers this
morning and early afternoon, with mainly very light accumulation
expected on grassy areas.

It will be sharply colder this morning as compared to yesterday.
Highs will only be in the 20s to lower 30s over the lower
elevations. Tonight's low will fall into the single digits over
most of the plains with temperatures below zero in the mountains
and valleys.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There will be a chance of snow over the Continental Divide region
Friday through Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/GARBEROGLIO

In the hours before

Local storm report, Nov 29, 6:31 AM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
631 AM MST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     SNOW             2 N BLACK FOREST        39.05N 104.70W
11/29/2022  M1.0 INCH        EL PASO            CO   TRAINED SPOTTER

&&

MG
Local storm report, Nov 29, 7:06 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
706 AM MST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     SNOW             WOODLAND PARK           38.99N 105.05W
11/29/2022  E3.0 INCH        TELLER             CO   PUBLIC

&&

MG
Local storm report, Nov 29, 8:29 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
829 AM MST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       2 N PUEBLO              38.32N 104.62W
11/29/2022  M1.0 INCH        PUEBLO             CO   NWS EMPLOYEE

            SNOW SQUALL. NWS EMPLOYEE REPORTED SNOW
            SQUALL ONGOING AS OF 8AM MST. DURATION OF
            SNOWFALL ACCUMULATION SUGGESTS
            NEAR-1-INCH-PER-HOUR SNOW RATE WITH HEAVY
            BANDED PRECIPITATION. VISIBILITY BELOW
            ONE-HALF MILE IN BLOWING SNOW.

&&

COHEN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 5:09 PM MSTRed Flag WarningPUBHuerfano, Pueblo111 min
Nov 29, 7:17 AM MSTSnow Squall WarningPUBCuster, El Paso, Fremont, Pueblo43 min
Nov 29, 7:35 AM MSTSnow Squall WarningPUBCuster, El Paso, Fremont, Pueblo40 min
Nov 29, 8:13 AM MSTSnow Squall WarningPUBCrowley, Huerfano, Pueblo32 min
Nov 29, 8:23 AM MSTSnow Squall WarningPUBCrowley, Custer, El Paso, Fremont, Pueblo22 min
Nov 29, 9:21 AM MSTSnow Squall WarningPUBHuerfano, Las Animas24 min
Nov 29, 9:46 AM MSTSnow Squall WarningPUBHuerfano, Las Animas29 min

Nearby

Snow Squall Warnings in Colorado, 2022Every snow squall warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.